Warning issued for new drug causing large number of overdoses

An alert warning has been issued after a new drug has caused an overwhelming number of overdoses near western Pennyslvania.

The drug, carfentanil, is a synthetic opioid that has clinical potency 10,000 times higher than morphine or pure heroin, and 100 times higher than fentanyl, according to the Times Leader.

The warning reportedly sourced information from the state Department of Health, reports KDKA.

Carfentanil is used to sedate bears, elephants and other large animals.

The drug has apparently been mixed into heroin in Ohio and other states by dealers in make it stronger.

“As a result, carfentanil could pose a grave danger to law enforcement and other first responders encountering the drug in an emergency medical situation,” the alert reportedly said.

20 of the approximately 200 overdoses near Western Pennsylvania were reported as fatal.

 

Leave a Reply